Jump to content
Important Survey - Please Participate ×

slow taper vs c/t


[Me...]

Recommended Posts

I've a lot peoples sigs lines.  I know theres a lot of difference reasons for a c/t.  I herd some people say they couldn't take the taper anymore so they just 'jumped'

 

This is my 3rd attempt, one c/t and one fairly rapid taper attempt. 

 

I want to be successful and do this well

 

Is the slowest taper the best way to go?  I know I'm impatient but it seems to be the only door out.

 

I'm thinking in the ball park of a year or more too taper off 45mg of V

 

what do you guys think

Link to comment
Share on other sites

Im a C/T of 20 mil of Valium

No good,I say absolutly YES to a slow and steady taper. I didnt know any better when I c/ted.

C/T is way to much shock for the brain and CNS that it can cause the most dibilitateing sxs and last super long.

I am now 100%healed now but it took 15 full months to do so.

I have seen were people do a slow steady taper and heal sooner and living good lives now. Im not saying you wont hurt or wont have sxs .But I believe it will be a bit more tolerable then the alternative,

Hang in there your gonna get thru this.. :)

 

~Jenny

Link to comment
Share on other sites

You could try Schedule 2 "Simple withdrawal from diazepam (Valium) 40mg daily)" of the Ashton Manual since you are very close to 40 mg Valium. It would make things easier for you. I had to come up with my very own schedule because I was on three different benzos hence none of the schedules was suitable for me.
Link to comment
Share on other sites

[8d...]

PLEASE do NOT C/T. It is NOT the way to go. You can set yourself up for protracted w/d, which is possibly YEARS of this mess. Just do the taper correctly and IN TUNE w/ your own body from the beginning and do yourself a favor. You'll be happy that you did. C/T is brutal. There's nothing like questioning  your own sanity and being stuck in a bed and unable to move. Trust me. You DO NOT want that.

 

Hang in there, have patience and do your taper correctly.

 

I wish you all the best. Much love, ((HUGS)) and healing, lamberfn

Link to comment
Share on other sites

[af...]

If you can do the taper, please do so. If you're going to go c/t, then try to taper down to as low a dose as possible before going off. I was on 30-40 mg of Valium a day for 12 years (and 4 mg of Xanax daily for 2 years before crossing over to Valium), and over those 12 years I tried to taper many times. To be honest, I just didn't have the self-discipline. I admire those who can stick to it, but every time I'd have a bad spot, I'd updose and have to start all over.

 

I finally quit c/t from 30-40 mg of Valium back in April and made it 47 days before giving up and reinstating for three months. It hit me in early September that later in the month I'd be coming up n 14 years hooked to benzos, and I just could not deal with it and quit c/t again, this time with the determination to stick it out (and flush my Valium at the same time), on September 7. On Monday it will be two months for me. It's been tough, but it's been worth it. I'm still in a total haze and wonder if it will ever get better. It seems from all the comments I've read that generally things begin to get better at about three months, improve even more at about four months, and after that it's an up and down series of gradually getting better and better. So, me, I'm just hanging in there. Whatever will be, will be.

 

Please, do yourself a favor and taper if you can. I wouldn't wish this c/t on anyone, but for me it's the way I was best able to get off.

 

Good luck with whatever you decide to do.

 

Tucson

 

Me on Day 58 of my final c/t:  :idiot:

Link to comment
Share on other sites

C/T or taper, you have to be determined to stick it out and be done with this trip. I wouldn't recommend c/t. I did it from .75 mg Xanax for a short three months and while it's been rough, it's been worth it to even be at the point of moderate waves that I'm at now at four months out. I'm not brave or smart. I was just terrified when I realized the drugs were my problem and not the cure so I quit right then afraid to take another one. From 45mg Valium, knowing better now, I would go to 40 and see what happens and make cuts based on my reaction. There will be symptoms of withdrawal but, the end result is soooo worth it. I don't have any underlying anxiety disorders other than being a bit of a worry wort with a nervous stomach. No history of seizure or anything like that to be concerned about during withdrawal. Wishing you fast recovery however you decide to knock the knees out from under the beast!
Link to comment
Share on other sites

[9a...]

Taper, taper, taper!

 

There was once a guy on here that just said throw it down and get it over with!

That is not the case!

 

Do a taper.

Taper as low as possible.

 

It is better to take a top off a boiling pot a little at a time than to take it off all at once.

 

Plus you heal and try to cope on the way down.

 

Link to comment
Share on other sites

M,

 

I can honestly say that I have been able to continue a pretty normal life for the last six weeks because I am tapering so slowly.  Prior to that, I was tapering too quickly and trying to keep to a schedule.  When I start to feel symptoms, I just ease up and hold.  If you really want to be successful, don't put a time constraint on your taper.  Does it really matter if it takes a year or more?  You owe it to yourself to do it right.  The Ashton Manual definitely recommends a very SLOW taper that is customized by YOU for your own symptoms.  You have to take control of the taper - don't hold yourself to a schedule.  I think we all tend to make a schedule for how we believe this is going to happen, and then when it gets tough and we have to slow down, we get discouraged.  I think the best advice anyone gave me was to take the taper at my own pace and when I get there, I get there.

 

Best of luck to you.  I hope my experience will be an inspiration to you.

GMLB 

Link to comment
Share on other sites

Please don't cold turkey! Don't even consider it. I cold turkeyed off a dose of Klonopin equivalent to 45mg of Valium and 11 months later I am still in absolute hell and wondering daily if I'll even survive. Don't take the chance.
Link to comment
Share on other sites

Do yourself a favor and do a slow managed taper.

 

You will save yourself a boatload of misery that is completely not a requirement in benzo withdrawal.

 

 

Link to comment
Share on other sites

Hi all. Yes, we heal while we're tapering. I must have been healing, as I had terrible wd while tapering. Doing ok at the moment, but that doesn't mean I'm completely healed. Much healing to go.

Best to you.

Bear

Link to comment
Share on other sites

×
×
  • Create New...